Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Uniform enclosure of high order of boundary value problems by monotone discretization


Authors: Ch. Grossmann and H.-G. Roos
Journal: Math. Comp. 53 (1989), 609-617
MSC: Primary 65L10
MathSciNet review: 983561
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the investigation of boundary value problems the construction of a two-sided inclusion of the solution can be as important as a numerical approximation of the solution itself. In the present paper we analyze a monotone discretization technique of higher order based upon piecewise interpolation and shifting such that bounding upper and lower solutions are obtained. The monotone discretization under consideration takes advantage of the property of the operator to be of monotone kind.


References [Enhancements On Off] (What's this?)

  • [1] E. Adams, Invers-Monotonie, Direkte und Indirekte Intervallmethoden, Bericht Nr. 185, Forschungszentrum Graz., 1982.
  • [2] E. Adams & H. Spreuer, "Konvergente numerische Schrankenkonstruktionen mit Spline-Funktionen für nichtlineare gewöhnliche bzw. lineare parabolische Randwertaufgaben," in Interval Mathematics (K. Nickel, ed.), Springer-Verlag, Berlin, 1975.
  • [3] Philippe G. Ciarlet, The finite element method for elliptic problems, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1978. Studies in Mathematics and its Applications, Vol. 4. MR 0520174 (58 #25001)
  • [4] Eberhard Faass, Beliebig genaue numerische Schranken für die Lösung parabolischer Randwertaufgaben, Universität Karlsruhe, Karlsruhe, 1975 (German). Zur Erlangung des akademischen Grades eines Doktors der Naturwissenschaften von der Fakultät für Mathematik der Universität Karlsruhe (TH) genehmigte Dissertation. MR 0421103 (54 #9108)
  • [5] Ch. Grossmann, Monotone discretization of two-point boundary value problems and related numerical methods, Discretization in differential equations and enclosures (Weissig, 1986), Math. Res., vol. 36, Akademie-Verlag, Berlin, 1987, pp. 99–122. MR 950227 (89g:65102)
  • [6] C. Großmann, M. Krätzschmar, and H.-G. Roos, Gleichmäßig einschließende Diskretisierungsverfahren für schwach nichtlineare Randwertaufgaben, Numer. Math. 49 (1986), no. 1, 95–110 (German, with English summary). MR 847020 (88a:65082), http://dx.doi.org/10.1007/BF01389432
  • [7] Christian Grossmann and Hans-Görg Roos, Convergence analysis of higher order monotone discretization, Wiss. Z. Tech. Univ. Dresden 38 (1989), no. 1, 155–158. MR 1006862 (90m:65150)
  • [8] M. Krätzschmar, Iterationsverfahren zur Lösung Schwach Nichtlinearer Elliptischer Rand wertaufgaben mit Monotoner Lösungseinschließung, Dissertation, Tech. Univ. Dresden, 1983.
  • [9] K. H. Meyn, Monotonieaussagen für Elliptische und Parabolische Randwertaufgaben und Anwendungen auf Finite-Element-Funktionen, Dissertation, Hamburg, 1979.
  • [10] H. Spreuer, A method for the computation of bounds with convergence of arbitrary order for ordinary linear boundary value problems, J. Math. Anal. Appl. 81 (1981), no. 1, 99–133. MR 618764 (82j:65057), http://dx.doi.org/10.1016/0022-247X(81)90053-6
  • [11] Willi Törnig, Monoton konvergente Iterationsverfahren zur Lösung nichtlinearer Differenzen–Randwertprobleme, Beiträge Numer. Math. 4 (1975), 245–257 (German). MR 0448940 (56 #7245)
  • [12] R. Voller, Monoton Einschließende Newton-Ähnliche Iterationsverfahren in Halbgeordneten Räumen mit Nichtnotwendig Regulärem Kegel, Dissertation, Düsseldorf, 1982.
  • [13] E. Zeidler, Vorlesungen über Nichtlineare Funktion alanalysis. II, Teubner-Verlagsgesellschaft, Leipzig, 1977.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0983561-7
PII: S 0025-5718(1989)0983561-7
Article copyright: © Copyright 1989 American Mathematical Society